Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 345, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 25, 2004, 7:24 PM CDT for Val Verde County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2004, 7:24 PM CDT (00:24 UTC)
- Expired
- Oct 25, 2004, 11:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1576 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 260030 FFWSAT TXC465-260430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 724 PM CDT MON OCT 25 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... VAL VERDE * UNTIL 1130 PM CDT * AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE PANDALE...LANGTRY AND JUNO. THUNDERSTORMS ARE INCREASING ACROSS WESTERN VAL VERDE COUNTY. HEAVY RAINS WILL PREVAIL FOR THE NEXT FOUR HOURS MAINLY WEST OF HIGHWAY 163...OR...WEST OF A COMSTOCK TO JUNO LINE. THE THUNDERSTORMS WILL PRODUCE 2 TO 5 INCHES OF RAIN OVER THE NEXT FOUR HOURS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS. TURN AROUND, DONT DROWN. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2978 10177 2961 10158 3021 10072 3028 10177 $$
4 follow-up statements
000 WGUS74 KEWX 260117 FFSSAT TXC465-260430- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 817 PM CDT MON OCT 25 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1130 PM CDT FOR VAL VERDE COUNTY... AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS IN WESTERN VAL VERDE COUNTY PRODUCING VERY HEAVY RAIN. IN 30 MINUTES TIME, 1.5 INCHES OF RAIN FELL AT LANGTRY. MORE THUNDERSTORMS WITH HEAVY RAINS ARE MOVING FROM TERRELL COUNTY INTO WESTERN VAL VERDE COUNTY. THESE THUNDERSTORMS ARE PRODUCING RAIN AT A RATE OF ONE INCH AN HOUR. ANOTHER AREA OF THUNDERSTORMS IS MOVING NORTH INTO SOUTHWEST VAL VERDE COUNTY TOWARD LANGTRY. THIS POSSIBLE THUNDERSTORM MERGER WILL INCREASE RAINFALL RATES UP TO 4 INCHES AN HOUR. LOCATIONS IN THE WARNING INCLUDE PANDALE AND JUNO. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND - DONT DROWN. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2978 10177 2961 10158 3021 10072 3028 10177 $$
000 WGUS74 KEWX 260226 FFSSAT TXC465-260430- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 919 PM CDT MON OCT 25 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1130 PM CDT FOR VAL VERDE COUNTY... AT 912 PM CDT...THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR MAINLY WEST OF HIGHWAY 163...OR WEST OF A LINE FROM COMSTOCK TO JUNO. A BAND OF ONE TO TWO INCH RAINS WAS INDICATED FROM JUST SOUTH OF PANDALE TO HIGHWAY 90 ALONG THE VAL VERDE TERRELL COUNTY LINE. ANOTHER BAND OF ONE TO THREE INCH RAINS WAS NOTED FROM NORTHEAST OF LANGTRY TO SOUTH OF LANGTRY. THE HEAVIEST RAINS ARE MOVING NORTHEAST AT 30 MPH. LOCATIONS IN THE WARNING INCLUDE PANDALE, LANGTRY AND JUNO. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND - DONT DROWN. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2978 10177 2961 10158 3021 10072 3028 10177 $$
000 WGUS74 KEWX 260328 FFSSAT TXC465-260430- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1021 PM CDT MON OCT 25 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1130 PM CDT FOR VAL VERDE COUNTY... AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING VERY HEAVY RAIN NEAR JUNO. BANDS OF 1 TO 2 INCH RAINS STRETCH FROM LANGTRY NORTHEAST TO BETWEEN JUNO AND PANDALE, THEN SOUTHWEST TO HIGHWAY 90 NEAR THE VAL VERDE/TERRELL COUNTY LINE. OVER THE REST OF WESTERN VAL VERDE COUNTY, MODERATE SHOWERS WERE MOVING NORTH THROUGH LANGTRY AND PANDALE AT 30 MPH. SOME REDEVELOPMENT IS POSSIBLE NEAR LANGTRY FOR THE NEXT HOUR. LOCATIONS IN THE WARNING INCLUDE LANGTRY, PANDALE AND JUNO. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2978 10177 2961 10158 3021 10072 3028 10177 $$
000 WGUS74 KEWX 260420 FFSSAT TXC465-260430- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1120 PM CDT MON OCT 25 2004 ...A FLASH FLOOD WARNING EXPIRES AT 1130 PM CDT FOR VAL VERDE COUNTY... AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ONLY SCATTERED LIGHT TO MODERATE RAIN FROM WEST OF PANDALE TO NORTH OF JUNO. MOVEMENT IS TO THE NORTHEAST AT 30 MPH. 1 TO 3 INCH RAINS FELL FROM NORTH OF JUNO TO SOUTH OF LANGTRY...AND FROM SOUTH OF PANDALE TO HIGHWAY 90 NEAR THE VAL VERDE/TERRELL COUNTY LINE. THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 1130PM CDT. HOWEVER, REDEVELOPMENT OF HEAVY RAINS BEFORE SUNRISE TUESDAY WILL PROMPT THE REISSUANCE OF A FLASH FLOOD WARNING. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND - DONT DROWN. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2978 10177 2961 10158 3021 10072 3028 10177 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 2:45 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Oct 25, 2:45 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 245 PM CDT MON OCT 25 2004 .DISCUSSION... A SURFACE ANALYSIS SHOWS A RIDGE OVER THE CENTRAL GULF WITH A 24 HOUR LOOP HAVING IT DRIFTED WESTWARD. A STATIONARY FRONTAL BOUNDARY IS LOCATED ACROSS EASTERN OKLAHOMA INTO NORTHERN TEXAS. WIND STREAMLINES ALONG WITH DEW-POINT OBSERVATIONS CONFORM THIS ANALYSIS. DEW-POINT READINGS SOUTH OF THIS STALLED FRONT ARE IN THE 60S/70S AS COMPARED TO 40S/50S NORTH OF THE FRONTAL BOUNDARY. SURFACE OBSERVATIONS CONTINUE TO SHOW DEEP GULF MOISTURE BEING PUMPED INTO SOUTH TEXAS DUE TO THE INFLUENCE OF THE CENTRAL GULF RIDGE. A UPPER LEVEL ANALYSIS SHOWS A PACIFIC TROPICAL TAP ACROSS MEXICO INTO TEXAS. THIS ALSO SEEN BY IR/WV SATELLITE LOOPS. THE 12Z DEL RIO UPPER-AIR OBSERVATION HAVE PWS OF 2.0 INCHES WITH A VERY WET ATMOSPHERE UP TO NEAR 500MBS. THE DFX DOPPLER RADAR EARLIER TODAY SHOWED ISOLATED RAINFALL AMOUNTS OF ONE TO TWO INCHES. THIS PRECIPITATION IS DIRECTLY UNDER THE UPPER LEVEL TROPICAL TAP FROM THE PACIFIC. MODEL GUIDANCE FOR SOUTH CENTRAL TEXAS KEEPS THE REGION IN A WET PERIOD THROUGH THE FIRST FIVE FORECAST PERIODS. THE MODELS MOVE THE SURFACE GULF RIDGE WESTWARD INTO THE WESTERN GULF...THUS LOWERING THE PWS ALONG WITH INTRODUCING A MORE STABLE ATMOSPHERE. AT THE SAME TIME...A UPPER LEVEL TROF WILL EJECT OUT OF THE FOUR CORNERS REGION SWINGING EAST ACROSS TEXAS. THIS WILL PUSH A PACIFIC COLD FRONT INTO CENTRAL TEXAS LATE WEDNESDAY/THURSDAY. THE LATEST GUIDANCE SOLUTIONS STALL THE FRONTAL BOUNDARY ACROSS THE REGION AND THIS WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS ON FRIDAY AND INTO THE WEEKEND. CONCERNING THE EXCESSIVE RAINFALL FORECASTED FOR THE WESTERN COUNTIES. THE FLASH FLOOD WATCH FOR THE COUNTIES OF VAL VERDE...EDWARDS...REAL...KINNEY AND UVALDE WILL REMAIN UP UNTIL 4AM TUESDAY MORNING. ADDITIONAL RAINS ARE EXPECTED ACROSS THE REGION DUE TO THE PROXIMITY OF THE UPPER LEVEL TROPICAL TAP AND THE ABUNDANT LOW LEVEL MOISTURE FROM THE GULF. DUE TO THE SATURATED GROUNDS...ANY RAINFALL WILL RESULT IN FLOODING. FOR THE FIRST FEW DAYS OF THIS WORKWEEK...LOOKING FOR SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS THE REGION WITH HIGHER PERCENTAGES OVER THE WESTERN COUNTIES. NIGHTTIME LOWS RANGING IN THE UPPER 60S TO LOWER 70S ACROSS THE HILL COUNTRY...70S ELSEWHERE. DAYTIME HIGHS RANGING IN THE 80S AREAWIDE...CLOSE TO NEAR 90 OVER THE RIO GRANDE PLAINS REGION. AFTERNOON PARTLY CLOUDY SKIES...OTHERWISE MOSTLY CLOUDY. LATER IN THE WORKWEEK...TEMPERATURES WILL LOWER A CATEGORY OR TWO WITH PRECIPITATION CHANCES LOWERING AROUND WEDNESDAY/THURSDAY BUT REMAINING AROUND 20/30 PERCENTAGES THROUGH THE WEEKEND. PARTLY TO MOSTLY CLOUDY SKIES WILL PREVAIL. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 83 72 86 / 30 20 20 30 AUSTIN BERGSTROM INTL AIRPORT 70 84 69 87 / 30 20 20 30 DEL RIO INTL AIRPORT 69 82 70 85 / 60 50 30 20 SAN ANTONIO INTL AIRPORT 70 84 72 86 / 30 20 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TODAY AND TONIGHT FOR VAL VERDE...EDWARDS...REAL...KINNEY AND UVALDE COUNTIES... &&
Hazardous weather outlook, Oct 25, 5:41 AM CDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 541 AM CDT MON OCT 25 2004 TXZ171>173-183>194-202>209-217>225-228-261100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 541 AM CDT MON OCT 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH TONIGHT FOR VAL VERDE...EDWARDS...REAL...KINNEY AND UVALDE COUNTIES. AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH MOISTURE FROM BOTH THE GULF AND THE PACIFIC TO PRODUCE AN ADDITIONAL 2 TO 3 INCHES OF RAIN WITH TOTALS UP TO 6 INCHES IN SPOTS. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST OVER THE NORTHWEST PORTION OF SOUTH CENTRAL TEXAS TUESDAY. RAINFALL WILL SLACKEN AT MIDWEEK ONLY TO INCREASE AGAIN FRIDAY AND FRIDAY NIGHT AS A PACIFIC COLD FRONT MOVES INTO THE AREA. THE FRONT COULD SERVE AS THE FOCUS FOR ADDITIONAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 8:43 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Oct 26, 2:15 PM CDT | Flash Flood Warning | EWX | Val Verde | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.